Kansas, 2015Damaging Winds in Kansas, June 26, 2015
June 26, 2015 · NWS EAX · 8 events in 4 counties and zones
Widespread wind, hail, and flooding occurred, starting overnight on the 24th into the 25th. While flooding was the biggest problem, mainly in Missouri for the morning of the 25th, severe weather moved in and brought a wide area of severe reports across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread wind, hail, and flooding occurred, starting overnight on the 24th into the 25th. While flooding was the biggest problem, mainly in Missouri for the morning of the 25th, severe weather moved in and brought a wide area of severe reports across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 25, 9:59 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 9:59 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT Thu Jun 25 2015
.DISCUSSION...
Issued at 402 PM CDT THU JUN 25 2015
SURFACE OBSERVATIONS INDICATE THAT THERE IS A STATIONARY BOUNDARY
SEPARATING RATHER COOL AIR, CHARACTERIZED BY TEMPERATURES IN THE 70S
NORTH OF THE BOUNDARY AND TEMPERATURES WELL INTO THE 90S SOUTH OF
THE BOUNDARY. THE BEST IDEA OF WHERE THIS BOUNDARY IS CURRENTLY
LOCATED IS GENERALLY ALONG A E-W LINE BETWEEN KCNK AND KIRK. THIS
BOUNDARY ALSO SHOWS UP ON VISIBLE SATELLITE IMAGERY AS A MORE DENSE
STRATO-CU DECK ALONG THAT PREVIOUSLY NOTED E-W LINE. RADAR TRENDS
AND IR IMAGERY INDICATES THAT CONVECTION HAS ALREADY COMMENCE IN SE
NEBRASKA, BUT THIS APPEARS TO ASSOCIATED WITH A SUBTLE SHORTWAVE
TROUGH MOVING ACROSS NE KANSAS AND SE NEBRASKA. THESE STORMS ALSO
APPEAR TO BE NORTH OF THE FRONTAL BOUNDARY AND LIKELY ELEVATED IN
NATURE.
THE CONVECTIVE EVOLUTION FOR TODAY AND TONIGHT IS STARTING TO TAKE
SOME SHAPE, AS THE BOUNDARY IS A GOOD PLACE TO LOOK FOR INITIAL
CONVECTION. THE ATMOSPHERE IS STILL A BIT CAPPED OFF, SO DEVELOPMENT
IS MAYBE STILL ANOTHER COUPLE HOURS AWAY, BUT AS THAT SHORTWAVE
TROUGH MOVES INTO THE AREA THERE COULD BE ENOUGH SUPPORT FOR ASCENT
TO GET SOME STORMS TO GO UP ALONG THAT MAXIMIZED
CONFLUENCE/CONVERGENCE ALONG THE SURFACE BOUNDARY. AS FAR AS SEVERE
WEATHER IS CONCERNED, THERE IS PLENTY OF INSTABILITY AND SHEAR TO
FORM SOME ORGANIZED ROTATING STORMS. THE AREA WITH THE BEST
COMBINATION OF CAPE AND SHEAR IS RIGHT ALONG AND NORTH OF THE
BOUNDARY, WHERE THE N/NE WINDS MAXIMIZE THE DEEP LAYER SHEAR.
HOWEVER IN THIS ENVIRONMENT IT'S MORE LIKELY THAT STORMS WILL BE
ELEVATED, SO HAIL WOULD BE THE PRIMARY CONCERN ACROSS FAR NE KANSAS
AND NORTHERN MISSOURI. ALONG AND SOUTH OF THE BOUNDARY CAPE IS
MAXIMIZED AROUND 3500 TO 4500 J/KG OF ML CAPE, BUT THE SHEAR ISN'T
QUITE AS HIGH. SO ESSENTIALLY THE BIGGEST CONCERN FOR SEVERE WEATHER
WILL BE ALONG AND NORTH OF INTERSTATE 70 AS THAT BOUNDARY WILL SAG A
BIT SOUTH WITH TIME THROUGH THE EVENING.
THE MAIN CONCERN FOR THIS EVENT WILL TAKE SHAPE DURING THE OVERNIGHT
HOURS WHEN A MORE SIGNIFICANT TROUGH, WHICH IS CURRENTLY UPSTREAM IN
THE SD/NE BORDER REGION WILL MOVE INTO THE AREA. THIS WAVE WILL
CERTAINLY BRING ENOUGH SUPPORT FOR MID LEVEL ASCENT TO KICK OFF
WIDESPREAD THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST AREA. DEEP
LAYER SHEAR VECTORS OUT OF THE WEST, AND ORIENTED PARALLEL TO THE
BOUNDARY WILL AID IN A TRAINING TYPE OF STORM EVOLUTION, WHERE
MULTIPLE STORMS WILL GO OVER THE SAME AREAS. THIS MIGHT BE A MOOT
DETAIL CONSIDERING THE WIDESPREAD NATURE OF THE STORMY ACTIVITY.
PWAT VALUES ARE RATHER HIGH, WITH THE LATEST NAM INDICATING 1.8 TO
2.2 INCHES OF PWAT THROUGH THE LATE EVENING AND OVERNIGHT PERIOD.
CURRENT SPC MESOANLYSIS INDICATES NEARLY 1.6 TO 1.9 INCHES OF PWAT
IN PLACE ALREADY. SO CONSIDERING THE AMOUNT OF MOISTURE IN PLACE,
THERE IS HIGH CONFIDENCE IN WIDESPREAD MODERATE TO HEAVY RAIN ACROSS
THE ENTIRE AREA. THE HIGHLIGHTED CORRIDOR FOR THE BEST CHANCE FOR
THE HIGHEST RAIN TOTALS IS A BIT UNCLEAR, WITH CURRENT QPF AND POP
FORECAST INDICATING AN AREA ALONG AND JUST NORTH OF THE MISSOURI
RIVER AS BEING THE FAVORED CORRIDOR FOR THE 4+ INCH RAIN TOTALS, BUT
MORE RECENT MODEL RUNS, NAMELY THE 18Z NAM AND THE 12Z GFS INDICATE
A BIT OF A SOUTHERN SHIFT TO THAT CORRIDOR. SO ANYWHERE BETWEEN HWY
36 AND HWY 50 APPEAR TO BE IN THE CROSS HAIRS FOR HEAVY RAIN. WHILE
THE SOILS SOUTH OF THE MO RIVER HAVE DRIED OUT A BIT OVER THE LAST
FEW DAYS, WITH PERSISTENT DRY WEATHER IT WILL STILL ONLY LIKELY HOLD
A COUPLE INCHES BEFORE SATURATION. AREAS NORTH OF THE MO RIVER ARE
SATURATED AND ANY HEAVY RAIN ACROSS THAT AREA WILL LIKELY RESULT IN
FLASH FLOODING. AREA STREAMS ARE ALREADY SWOLLEN FROM RECENT HEAVY
RAINS, SO CAPACITY BEFORE FLOODING IN THESE STREAMS IS MINIMAL. THE
RESULT WILL LIKELY BE A WIDESPREAD FLOODING/FLASH FLOODING THREAT
FOR THE ENTIRE AREA, WITH JUST ABOUT EVERYONE GETTING OVER AN INCH
OF RAIN, WITH SOME AREAS GETTING 4+ INCHES OF RAIN. AND OF COURSE
LOCALIZED AREAS COULD SEE PERHAPS 6+ INCHES OF RAIN. WHILE STORMS
COULD START AS EARLY AS THIS EVENING, THE BULK OF THE STORMY
ACTIVITY WILL TAKE PLACE OVERNIGHT BETWEEN MIDNIGHT AND 9AM, WITH
RAIN LIKELY ONGOING THROUGH THE MORNING. EXPECT GRADUAL
DISSIPATION/MOVEMENT SOUTH OF THE RAIN THROUGH THE DAYTIME ON
FRIDAY, EVENTUALLY CLEARING THE AREA BY FRIDAY AFTERNOON.
SURFACE RIDGE NOSES INTO THE AREA FOR THE WEEKEND, BRINGING
TEMPERATURES BACK INTO THE 80S FOR HIGHS, LEADING TO A MUCH KINDER
AND GENTLER WEEKEND. BY EARLY NEXT WEEK, THE SURFACE RIDGE MOVES
EAST AND SOUTHERLY WINDS RETURN TO THE AREA BRINGING WARMTH AND
MOISTURE BACK TO THE FORECAST AREA. THIS WILL HELP REINTRODUCE SOME
RAIN CHANCES, BUT OF COURSE THAT FAR IT IT'S TOUCH TO GAUGE
TIMING/IMPACTS, SO WILL REFINE THOSE PERIODS AS THEY APPROACH.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1100 PM CDT THU JUN 25 2015
Multiple rounds of thunderstorms with heavy rain to impact the
terminals overnight. Main threat with these storms will be heavy
rainfall and flooding. Storms are developing over north central
Kansas and moving into northwest Missouri at this time and will begin
to iapproach KSTJ and KMCI around 08Z...then move east and south to
KMKC and KIXD. By around 12Z the storms will have moved east but a
lingering MVFR or IFR ceiling will likely persist until mid morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday afternoon FOR KSZ025-057-060-
102>105.
MO...FLASH FLOOD WATCH through Friday afternoon FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
DISCUSSION...Leighton
AVIATION...AdolphsonHazardous weather outlook, Jun 25, 2:47 AM CST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 AM CDT THU JUN 25 2015
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-260900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
347 AM CDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S WILL LEAD TO
DANGEROUSLY HIGH HEAT INDEX VALUES SOUTH OF ROUTE 36. HEAT INDEX
VALUES WILL RANGE FROM 96 TO 101 DEGREES THIS AFTERNOON.
A FRONTAL BOUNDARY WILL SAG SOUTH ACROSS THE REGION TONIGHT. AS THIS
OCCURS...THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE ACROSS
EASTERN KANSAS AND MUCH OF CENTRAL AND NORTHERN MISSOURI. SOME OF
THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
REMAINING THE BIGGEST THREATS. IN ADDITION...HEAVY RAINS MAY LEAD TO
FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT HAVE NEARLY SATURATED
SOILS FROM HEAVY RAINFALL IN RECENT WEEKS.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 25, 8:54 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 SW MARSHALL 39.11N 93.21W
06/25/2015 E1.50 INCH SALINE MO TRAINED SPOTTER
&&
JWELSHSpecial weather statement, Jun 25, 8:54 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT THU JUN 25 2015
MOZ030-037-260330-
JACKSON MO-RAY MO-
954 PM CDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAY AND NORTHEASTERN
JACKSON COUNTIES UNTIL 1030 PM CDT...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MISSOURI CITY...OR 5 MILES NORTHWEST OF
BUCKNER...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BUCKNER...SIBLEY...ORRICK AND LEVASY.
LAT...LON 3914 9433 3923 9430 3922 9423 3921 9421
3922 9421 3921 9408 3914 9410 3914 9411
3912 9410 3908 9411
TIME...MOT...LOC 0254Z 283DEG 16KT 3918 9426
BLAIRLocal storm report, Jun 25, 8:55 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 1 SW MARSHALL 39.11N 93.21W
06/25/2015 E60 MPH SALINE MO TRAINED SPOTTER
&&
JWELSHLocal storm report, Jun 25, 8:56 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 1 SW MARSHALL 39.11N 93.21W
06/25/2015 E3.25 INCH SALINE MO TRAINED SPOTTER
BETWEEN 715 PM TO 740 PM
&&
JWELSHLocal storm report, Jun 25, 10:11 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 W CHULA 39.92N 93.51W
06/25/2015 E1.00 INCH LIVINGSTON MO LAW ENFORCEMENT
0530 PM HAIL CHULA 39.92N 93.48W
06/25/2015 E1.75 INCH LIVINGSTON MO PUBLIC
0555 PM TSTM WND DMG 2 W MEADVILLE 39.79N 93.34W
06/25/2015 LINN MO EMERGENCY MNGR
NUMEROUS 6 TO 10 INCH TREE LIMBS LAYING ACROSS HWY 36
NEAR MEADVILLE.
0558 PM TSTM WND DMG MEADVILLE 39.79N 93.30W
06/25/2015 LINN MO EMERGENCY MNGR
TREE LIMBS DOWN, 18 INCHES IN DIAMETER.
0610 PM TSTM WND DMG BROOKFIELD 39.79N 93.08W
06/25/2015 LINN MO PUBLIC
BROKEN TREE LIMB, 12 INCHES IN DIAMETER.
0610 PM TSTM WND GST BROOKFIELD 39.79N 93.08W
06/25/2015 E60.00 MPH LINN MO BROADCAST MEDIA
SEVERAL TREE LIMBS BROKEN IN THE WIND. LASTED FOR SEVERAL
MINUTES
0619 PM HAIL SUMNER 39.65N 93.24W
06/25/2015 E1.25 INCH CHARITON MO PUBLIC
0620 PM HAIL 1 N SUMNER 39.67N 93.24W
06/25/2015 E0.75 INCH CHARITON MO PUBLIC
0627 PM TSTM WND DMG 5 E BRUNSWICK 39.42N 93.04W
06/25/2015 CHARITON MO EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON HWY 24
0630 PM TSTM WND DMG MARCELINE 39.71N 92.95W
06/25/2015 LINN MO EMERGENCY MNGR
POWER LINES AND TREE LIMBS DOWN FROM STRONG WINDS.
0636 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.00 INCH SALINE MO PUBLIC
REPORT CAME IN VIA SOCIAL MEDIA.
0645 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.00 INCH SALINE MO PUBLIC
0647 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.50 INCH SALINE MO PUBLIC
RECEIVED VIA SOCIAL MEDIA
0650 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.00 INCH SALINE MO TRAINED SPOTTER
0651 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.75 INCH SALINE MO TRAINED SPOTTER
0656 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.25 INCH SALINE MO PUBLIC
0705 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.00 INCH SALINE MO TRAINED SPOTTER
0707 PM TSTM WND DMG 1 N MOBERLY 39.43N 92.44W
06/25/2015 RANDOLPH MO EMERGENCY MNGR
SHED BLOWN AWAY AND TREE LIMBS DOWN...A 35 TO 40 FOOT
TALL TREE WAS BLOWN DOWN FROM THE WINDS
0710 PM TSTM WND DMG STRASBURG 38.76N 94.17W
06/25/2015 CASS MO PUBLIC
ISOLATED TREE DAMAGE. LIMB OF 6 INCHES SNAPPED. VIA
SOCIAL MEDIA
0712 PM TSTM WND GST MOBERLY 39.42N 92.44W
06/25/2015 M68.00 MPH RANDOLPH MO AWOS
61 KTS MEASURED AT MOBERLY
0715 PM HAIL 1 SW MARSHALL 39.11N 93.21W
06/25/2015 E1.50 INCH SALINE MO TRAINED SPOTTER
0715 PM HAIL MARSHALL 39.12N 93.20W
06/25/2015 E1.00 INCH SALINE MO TRAINED SPOTTER
0715 PM TSTM WND GST 1 SW MARSHALL 39.11N 93.21W
06/25/2015 E60.00 MPH SALINE MO TRAINED SPOTTER
0720 PM TSTM WND DMG 1 W CAIRO 39.51N 92.46W
06/25/2015 RANDOLPH MO EMERGENCY MNGR
TREES BLOWN ACROSS HWY Z AND HWY DD. PARTS OF MOBERLY ARE
CURRENTLY WITHOUT POWER. CLIFTON HILL IS ALSO WITHOUT
POWER.
0720 PM TSTM WND DMG 1 E MOBERLY 39.42N 92.42W
06/25/2015 RANDOLPH MO EMERGENCY MNGR
SEVERAL TREES DAMAGED AND DOWN ALONG HWY 24 BETWEEN
MOBERLY AND ROUTE YY.
0735 PM TSTM WND GST MARSHALL 39.12N 93.20W
06/25/2015 M61.00 MPH SALINE MO AWOS
55 KTS MEASURED IN MARSHALL
0745 PM HAIL 3 SE LONE JACK 38.84N 94.13W
06/25/2015 E0.75 INCH JACKSON MO PUBLIC
0745 PM HEAVY RAIN 1 SW MARSHALL 39.11N 93.21W
06/25/2015 E3.25 INCH SALINE MO TRAINED SPOTTER
BETWEEN 715 PM TO 740 PM
0747 PM HAIL 3 NE STRASBURG 38.79N 94.13W
06/25/2015 E0.75 INCH CASS MO PUBLIC
0755 PM FLASH FLOOD MARSHALL 39.12N 93.20W
06/25/2015 SALINE MO EMERGENCY MNGR
HWY 240 NEAR HWY 41 NORTH CLOSED DUE TO WATER. PHOTO
RECEIVED ON SOCIAL MEDIA SHOWS A VEHICLE HALF WAY
SUBMERGED ON A ROAD IN MARSHALL.
0830 PM FLASH FLOOD MARSHALL 39.12N 93.20W
06/25/2015 SALINE MO CO-OP OBSERVER
IMPASSABLE ROADS AT ODELL AND MORROW STREET, ALONG WITH
MIAMI STREET AND COLLEGE IN MARSHALL.
0830 PM HEAVY RAIN 1 N MARSHALL 39.14N 93.20W
06/25/2015 M3.21 INCH SALINE MO CO-OP OBSERVER
SINCE 6 PM.
0852 PM HEAVY RAIN MARSHALL 39.12N 93.20W
06/25/2015 M4.16 INCH SALINE MO TRAINED SPOTTER
SINCE 6 PM
0905 PM HEAVY RAIN MARSHALL 39.12N 93.20W
06/25/2015 M4.10 INCH SALINE MO TRAINED SPOTTER
SINCE 6 PM
&&
JWELSHSpecial weather statement, Jun 25, 11:38 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 AM CDT FRI JUN 26 2015
KSZ025-102-103-MOZ020-028-260615-
ATCHISON KS-BUCHANAN MO-DONIPHAN KS-LEAVENWORTH KS-PLATTE MO-
1238 AM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...SOUTHWESTERN BUCHANAN...
SOUTHWESTERN DONIPHAN...ATCHISON AND LEAVENWORTH COUNTIES UNTIL 115
AM CDT...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ATCHISON TO VALLEY
FALLS...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ATCHISON...WESTON...LEAVENWORTH...PLATTE CITY...TONGANOXIE...
LANSING...BASEHOR...RUSHVILLE...EASTON...TRACY...CAMDEN POINT...
DONIPHAN...CUMMINGS...LEWIS AND CLARK VI...POTTER...BEAN LAKE...
IATAN...LOWEMONT...FORT LEAVENWORTH AND BEVERLY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-435 LOOP FROM MILE MARKERS 23 TO 35.
I-29 BETWEEN MILE MARKERS 12 AND 29.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3962 9557 3966 9552 3966 9534 3979 9534
3942 9460 3936 9460 3920 9481 3920 9490
3912 9491 3905 9499 3915 9519 3941 9519
3942 9558
TIME...MOT...LOC 0538Z 302DEG 43KT 3958 9515 3936 9542
HAWBLITZELThunderstorm Wind, Leavenworth
- When
- June 26, 12:23 AM CST to 12:28 AM CST
- Where
- Leavenworth County, 0.69 mi S of Leavenworth
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.310, -94.920
A tree fell over into the power lines in West Leavenworth, causing the transformer to blow.
Thunderstorm Wind, Wyandotte
- When
- June 26, 12:34 AM CST to 12:39 AM CST
- Where
- Wyandotte County, 2.25 mi ESE of Kansas City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.110, -94.630
Large oak trees were snapped. Report was received via social media.
Thunderstorm Wind, Johnson
- When
- June 26, 12:39 AM CST to 12:44 AM CST
- Where
- Johnson County, 0.87 mi NW of Westwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.040, -94.630
A large part of a tree snapped off and fell on a car and the adjacent house. Report was received via social media.
Thunderstorm Wind, Johnson
- When
- June 26, 12:40 AM CST to 12:45 AM CST
- Where
- Johnson County, 1.38 mi S of Lenexa
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.950, -94.730
A 6 foot diameter tree was uprooted as a result of strong winds that moved through the area.
Thunderstorm Wind, Johnson
- When
- June 26, 12:49 AM CST to 12:54 AM CST
- Where
- Johnson County, 0.88 mi NE of Olathe
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.890, -94.810
A trained spotter reported a 70 mph wind gust in Olathe.
Thunderstorm Wind, Johnson
- When
- June 26, 12:50 AM CST to 12:55 AM CST
- Where
- Johnson County, 2.34 mi NNW of Stanley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.880, -94.670
An NWS employee reported a 60 mph wind gust with some storm sthat moved through Stanley.
Thunderstorm Wind, Johnson
- When
- June 26, 12:50 AM CST to 12:55 AM CST
- Where
- Johnson County, 0.54 mi W of (Ojc)johnson Co Exec
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.850, -94.740
The ASOS at Olathe (OJC) recorded a 63 mph wind gust as storms moved through.
Thunderstorm Wind, Miami
- When
- June 26, 1:10 AM CST to 1:15 AM CST
- Where
- Miami County, Louisburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.620, -94.680
An 18 inch tree blew down along with lots of limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584975, 584977, 584974, 584973, 584970, 584971, 584972, 584976.